Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 28, 2005, 6:48 PM EDT for Gallatin County, Kentucky; Switzerland County, Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2005, 6:48 PM EDT (22:48 UTC)
- Expired
- Jun 28, 2005, 7:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
Counties Switzerland County, IN, Gallatin County, KY
The radar
The Cincinnati radar (KILN), 108 km from the middle of the area, began a volume at 22:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 282248 SVRILN INC155-KYC077-282315- /O.NEW.KILN.SV.W.0076.050628T2248Z-050628T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 548 PM EST TUE JUN 28 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SWITZERLAND COUNTY IN INDIANA NORTHERN GALLATIN COUNTY IN KENTUCKY * UNTIL 615 PM EST(715 PM EDT) * AT 548 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR QUERCUS GROVE...MOVING EAST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... WARSAW... IN ADDITION...PATRIOT...STEELE BOTTOM...US ROUTES 42 AND 127 AT STATE ROUTE 562 AND RYLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. LAT...LON 3894 8490 3876 8498 3878 8471 3879 8468 $$
1 follow-up statement
000 WWUS51 KILN 282308 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 707 PM EDT TUE JUN 28 2005 INC155-KYC077-282315- /O.CON.KILN.SV.W.0076.000000T0000Z-050628T2315Z/ SWITZERLAND IN-GALLATIN KY- 607 PM EST TUE JUN 28 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM EST(715 PM EDT) FOR NORTHERN GALLATIN AND NORTHEASTERN SWITZERLAND COUNTIES... AT 605 PM EST...THIS STORM WAS LOCATED NEAR PATRIOT...MOVING EAST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN SWITZERLAND AND NORTHERN GALLATIN COUNTIES...INCLUDING US ROUTES 42 AND 127 AT STATE ROUTE 562 AND RYLE. LAT...LON 3894 8490 3876 8498 3878 8471 3879 8468 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:31 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 28, 3:31 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 331 PM EDT TUE JUN 28 2005 .SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)... UPPER LEVEL TROUGH AND VORTICITY ACROSS OHIO VALLEY THIS AFTERNOON HAS SPARKED DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. THE TROUGH REMAINS ACROSS OHIO VALLEY THROUGH WEDNESDAY. BEST VORTICITY IN REGION THIS AFTERNOON AND AGAIN WEDNESDAY. WILL KEEP CHANCE OF PRECIPITATION TONIGHT AND WEDNESDAY AND REDUCE CHANCES WEDNESDAY NIGHT BEFORE NEXT FRONT BEGINS TO EFFECT REGION. WILL REMAIN CLOSE TO CURRENT FORECAST TEMPERATURES WHICH ARE HIGHER THAN GUIDANCE. && .LONG TERM (THURSDAY THROUGH TUESDAY)... BUSY WX THIS AFTERNOON. EXTENDED WAS NOT CHANGED MUCH FROM YESTERDAY...HIGH PRESSURE BUILDS IN AFTER THE FRONT MOVES THROUGH LATE THURSDAY. COOLED OVERNIGHT TEMPS FOR THE WEEKEND WITH THE THOUGHT OF MOCLEAR SKIES...AND DRIER CONDITIONS WILL BE IN CONTROL UNTIL THE EARLY PART OF NEXT WEEK WHEN ANOTHER SURFACE FRONT MOVES THROUGH AND STALLS. THINK THAT THE TIMING WILL BE LATER THAN IS CURRENTLY BEING PROGGED...MORE ON TUESDAY...BUT CURRENT INDICATIONS ARE THAT IT COULD START AS EARLY AS MONDAY. DIDNT TRY TO EINSTEIN PRECIP THIS FAR OUT...HAVE 30-40% CHANCE FOR THESE DAYS. FRANKS && .AVIATION (18Z-18Z)... WEAK SHORTWAVE AND MODERATE INSTABILITY ALLOWING FOR CONVECTION TO FIRE THIS AFTERNOON. MVFR BR/HZ WILL OCCUR ONCE AGAIN OVER NIGHT ACROSS ALL SITES. CONVECTION WILL BE POSSIBLE ONCE AGAIN AS A WEAK VORT APPROACHES AND INSTABILITY EXISTS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 28, 4:59 AM EDT, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 459 AM EDT TUE JUN 28 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-290900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 459 AM EDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY. ONE OR TWO STORMS COULD BECOME STRONG ENOUGH TO PRODUCE WIND DAMAGE. IN ADDITION...THE STORMS WILL PRODUCE HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY HAZARDOUS WEATHER TODAY...SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jun 28, 2:12 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
212 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 2 S DUBLIN 40.09N 83.13W
06/28/2005 0.75 INCH FRANKLIN OH AMATEUR RADIO
ON HWY 33
&&Local storm report, Jun 28, 2:35 PM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
235 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 5 NE LONDON 39.94N 83.37W
06/28/2005 MADISON OH DEPT OF HIGHWAYS
COUPLE OF TREES DOWNED.
&&Local storm report, Jun 28, 3:05 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
305 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0259 PM HAIL 2 N MOUNT STERLING 39.75N 83.27W
06/28/2005 0.75 INCH MADISON OH PUBLIC
ON INTERSTATE 71
&&Local storm report, Jun 28, 3:48 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
348 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL SOUTH CHARLESTON 39.82N 83.64W
06/28/2005 1.75 INCH CLARK OH LAW ENFORCEMENT
&&Local storm report, Jun 28, 3:50 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT TUE JUN 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG NEWARK 40.07N 82.42W
06/28/2005 LICKING OH EMERGENCY MNGR
PIECE OF ROOF BLOWN OFF BUILDING. CONSTRUCTION TRAILER
FLIPPED ON SIDE.
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:17 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 28 min |
| Jun 28, 5:42 AM EDT | Severe Thunderstorm Warning | ILN | Fayette, Wayne | 50 min |
| Jun 28, 6:43 AM EDT | Severe Thunderstorm Warning | ILN | Wayne | 47 min |
| Jun 28, 12:04 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 41 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Severe Thunderstorm Warnings in Indiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.